MAUDE Adverse Event Report: SUNRISE MEDICAL (US) LLC QUICKIE QM710; WHEELCHAIR POWERED

SUNRISE MEDICAL (US) LLC QUICKIE QM710; WHEELCHAIR POWERED
Model Number EIPW11
Health Effect - Clinical Code Fall (1848)
Date of Event 08/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On 8/3/2018 sunrise medical received additional information from account manager, (b)(4) regarding the incident.(b)(4) stated, "i was able to speak with the local (b)(6) branch and their service tech.It appears the end user broke one or multiple ribs, along with some facial contusions.As far as the chair; on (b)(6) 2018 (b)(6) ordered replacement caster parts.They shipped the parts to the end user due to remote location to have user install.The end user was unable to remove the original parts, so scheduled an appointment at (b)(6) to have the tech install, which he installed in (b)(6) 2018.Apparently there were hammer indentations all over the top of the swing arms the (b)(6) tech noticed prior to the install of the replacement forks, etc.The (b)(6) tech believed the end user (and his buddies) tried to beat the original forks out with a hammer, but was unsuccessful, as they didn't realize there is a retaining ring below the bottom housing bearing.The branch stated they do not have any of the front fork assemblies, and nothing appears to be left in the front swing arm.He did say there was an oily substance all over the inside of the swing arms, as if it was sprayed with (b)(4) or another lubricant.Appears this is from abuse and/or neglect and not a manufacture defect." it was confirmed to sunrise medical with photos provided by the dealer that the front casters were completely missing from the front swing arm assemblies.The arm assemblies clearly show the markings where the caster assemblies were hammered out by the end user.Since the dealer is unable to provide the missing caster assemblies for further evaluation, sunrise medical considers this product failure to be due to end user abuse.There will be no further investigation performed by sunrise medical.
 
Event or Problem Description
Sunrise medical account manager reported that an end user was operating the chair on the street when both front casters came off the chair and the end user was thrown out of the chair.The end user was taken by ambulance to the hospital.

Brand Name
QUICKIE QM710
Common Device Name
WHEELCHAIR POWERED
Manufacturer (Section D)
SUNRISE MEDICAL (US) LLC
2842 business park ave.
fresno CA 93727
MDR Report Key7824543
Report Number2937137-2018-00011
Device Sequence Number1287034
Product Code ITI
UDI-Device Identifier05022408052363
UDI-Public05022408052363
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K083249
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 08/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberEIPW11
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2018
Initial Report FDA Received Date08/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Weight93